MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Codes Break (1069); Failure to Fold (1255)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as there was no indication that the lens was implanted.If explanted, give date: not applicable, as there was no indication that the lens was implanted, therefore not explanted.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) unraveled before implantation.There was patient contact.It was noted that the lens was not removed/replaced in the same procedure nor was it removed in a secondary procedure.There was no delay in procedure.No suture, incision enlargement, or vitrectomy was required.There is no planned explant.Lens damaged was noted in the source email.No further information was provided.
 
Additional Manufacturer Narrative
The product was received for evaluation.Additional information was received on a patient implant card which reported that the affected eye was the left eye and the surgeon (reporter) was dr.(b)(6), telephone number: (b)(6).Implant date of(b)(6) 2022 was also reported, however, based on all the information received, it is unclear if the lens was actually implanted.This date was originally reported on the initial mdr as the date of event.The following sections have been updated accordingly.Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: may 25, 2023.Section e1: reporter name and address: title (e.G., mr., ms.): dr.Section e1: reporter name and address: first/given name: (b)(6).Section e1: reporter name and address: last name: (b)(6).Section e1: reporter name and address: telephone number: (b)(6).Section e2: health professional? yes.Section e3: occupation: physician.Section h3: evaluated by manufacturer: yes.Device evaluation: no intraocular lens (iol) was received.Visual inspection under magnification revealed that the complaint handpiece was received with the plunger rod advanced to the cartridge tip.The cartridge tip and cartridge could be observed to be stretched (out of round); however, the stretching observed is within expected parameters for a used cartridge.The handpiece was disassembled and the assembly was inspected, no issues that could cause or contribute to the complaint or observed stretching could be identified.The complaint issue "lens damaged and lead haptic not folded¿ was not confirmed during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, the product was released within specifications.The complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.Correction: based on the additional information received, section e1 reporter name and address, which was originally reported as melinda reeves, has been corrected to dr.Jennifer jordan.This supplemental report is being submitted to capture this correction.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key16577079
Report Number3012236936-2023-00699
Device Sequence Number4681683
Product Code HQL
UDI-Device Identifier05050474731851
UDI-Public(01)05050474731851(17)250719
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2025
Device Model NumberDIB00
Device Catalogue NumberDIB00U0245
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer06/27/2023
Initial Report FDA Received Date03/20/2023
Supplement Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale